Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 10, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 18, 2018, 3:41 AM EDT for Huron County, Michigan. It took effect at Aug 18, 2018, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2018, 3:41 AM EDT (07:41 UTC)
- In effect from
- Aug 18, 2018, 8:00 AM EDT
- Expired
- Aug 18, 2018, 4:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WHUS43 KDTX 180741 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 341 AM EDT Sat Aug 18 2018 MIZ049-182000- /O.NEW.KDTX.BH.S.0010.180818T1200Z-180818T2000Z/ Huron- 341 AM EDT Sat Aug 18 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 8 AM EDT this morning through this afternoon. * High Wave Action and Dangerous Swimming Conditions Expected. * Location...Beaches from Caseville to Harbor Beach including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach... * Overview/Potential Impacts...The high wave action will be favorable for rip currents and structural currents that make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 11:58 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 17, 11:58 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1158 PM EDT Fri Aug 17 2018 .AVIATION... Wind directions have uniformly turned to the northwest or west in all location which has begun the drying out process of the atmosphere. Plan view progs suggest a slow drying response this evening, increasing now after 06Z. Deep downward motion is forecasted with building surface high pressure. However, subsidence inversion is not overly impressive and some diurnal instability will exist Saturday afternoon. Model trends are now suggesting some greater static stability in the midlevels. Dry conditions anticipated today. .DTW THRESHOLD PROBABILITIES... * Low for cigs aob 5kft overnight, medium Sat afternoon. && .PREV DISCUSSION... Issued at 338 PM EDT Fri Aug 17 2018 DISCUSSION... Extensive cloud cover remains in place over the area as the upper low near Chicago slowly makes its way east. Clearing over northern IN and southwest Lower MI has fostered modest destabilization and subsequently allowed showers and thunderstorms to develop in that area. This activity will spread into the the Detroit Metro area and points south and west into the evening as renewed warm and moist advection lifts into the area and larger scale dynamic forcing increases. In the meantime, mediocre convection will likely continue to flare up at times within areas of enhanced boundary layer convergence. Further north, more organized mesoscale forcing will still pose a threat for locally persistent heavy rain. However, the lack of destabilization to this point, HRRR analysis indicates just a few hundred J/KG MLCAPE, suggests the outcomes indicated by the 12z suite are highly unlikely. Instead, maintained likely to categorical pops and will simply highlight a locally heavy rain threat potentially leading to poor drainage or urban flooding. Little in the way of airmass change between now and Sunday as H850 temps hover in the mid teens within mean troughing regime. Scouring out of today's moisture will limit convective potential, particularly as mid-level temperatures warm, favoring just diurnal cu-up Sat and Sun aftn as high temps settle in the low 80s with a decent coverage of upper atmosphere smoke worthy of an upward nudge in the sky grid. Midlevel ridging will remain in place on Monday as surface high pressure drifts northeast into New England, allowing for a dry Monday morning and afternoon for our area. Highs near normal in the lower 80s and light southeasterly winds expected. A shortwave currently moving over the Pacific Northwest will make its way into the central Plains by this weekend and interact with additional upper energy dropping in from the Canadian Prairie provinces on Tuesday, resulting in a strengthening mid-latitude cyclone moving into the Great Lakes by late Monday night. Long range guidance has begun to converge on a solution suggesting the center will track through lower Michigan during the day Tuesday. Chance for showers and thunderstorms increases Monday evening and lasts through the day Tuesday. A broad area of high pressure will build back in on Wednesday and maintain influence over the area through the rest of the work week, allowing quiet weather to prevail. The early week system will pull a good amount of cooler and drier air southward from Canada, leading to highs in the mid to upper 70s Tuesday through the end of the week. MARINE... A weak secondary area of low pressure tracking across Lower Michigan will maintain showers and thunderstorms this evening before exiting the region tonight. In its wake, weak high pressure will build across the Great Lakes bring dry weather for the weekend. Light to moderate northerly flow will prevail through the weekend, with peak gusts limited to around 15 knots. HYDROLOGY... A secondary low pressure system moving across Lower Michigan will bring scattered to numerous showers and thunderstorms through this evening. Rainfall amounts will generally range from a quarter to a half of an inch, with locally higher amounts associated with thunderstorms. The flooding threat will be minimal, with ponding of water on roadways and localized minor poor drainage flooding briefly possible where the heaviest rainfall occurs. Outside of an isolated shower Saturday afternoon, the weekend will feature dry weather with weak high pressure building across the region. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....CB DISCUSSION...JVC/TF MARINE.......JD HYDROLOGY....JD You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 17, 3:42 PM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 342 PM EDT Fri Aug 17 2018 LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-181945- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 342 PM EDT Fri Aug 17 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Showers will produce locally heavy downpours this afternoon. Poor drainage flooding such as ponding on roadways will be possible. A few rumbles of thunder are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>063-068>070-075-076-082-083-181945- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 342 PM EDT Fri Aug 17 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Showers will produce locally heavy downpours this afternoon. Poor drainage flooding such as ponding on roadways will be possible. A few rumbles of thunder are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:39 AM EDT | Small Craft Advisory | DTX | 12 hr | |
| Aug 18, 3:07 PM EDT | Special Weather Statement | DTX | Tuscola | 53 min |
| Aug 18, 4:33 PM EDT | Areal Flood Advisory | DTX | Tuscola | 3 hr |
| Aug 18, 5:21 PM EDT | Flash Flood Warning | DTX | Tuscola | 3 hr |
| Aug 18, 5:32 PM EDT | Areal Flood Advisory | DTX | Genesee | 93 min |
| Aug 18, 7:00 PM EDT | Areal Flood Advisory | DTX | Oakland | 74 min |
| Aug 18, 7:42 PM EDT | Areal Flood Advisory | DTX | Oakland, Wayne | 101 min |
| Aug 18, 7:51 PM EDT | Special Weather Statement | DTX | Wayne | 54 min |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.